# SDR TWAA9812301

- Difficulty date: July 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N922TW
- Make and model: Doug DC-9-82
- Aircraft serial: 48013
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Tail Cone
- Condition: Deformed
- Location: Aft Fuselage
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING C-CHECK, THE TAIL CONE FAILED TO RELEASE DURING ROUTINE CHECK.  FOUND THE UPPER SECTION OF THE TAIL CONE WAS DISTORTED SO THAT THE FOUR ATTACH POINTS DID NOT ALIGN WITH THE ATTACHMENT PINS.  WAS NECESSARY TO CUT BACK THE TOP OF THE TAIL CONE, DRAW THE PIECES TOGETHER, AND HOT BOND REPAIR INSIDE AND OUT.  THE FRAMES WERE CUT AND FORMED TO THE NEW CONTOUR, AND SPLICES WERE INSTALLED AT THE 4 CUTS.  FIBERGLAS REPAIRS PER SRM 51-90-0.  FRAME REPAIRS PER ARA 15449.
